MAUDE Adverse Event Report: MEDTRONIC MINIMED PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-722RNAS; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC MINIMED PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-722RNAS; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-722RNAS
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 09/26/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Currently it is unknown whether or not the device may have caused or contributed to the event as no product has been returned.No conclusion can be drawn at this time.We therefore consider this report complete to the best of our knowledge.
 
Event or Problem Description
The customer reported via phone call that they were hospitalized on (b)(6) 2017 due to car accident and low and high blood glucose.The blood glucose was 169 mg/dl.Customer reported about 6 months ago he was hospitalized for high with blood glucose over 1500 mg/dl at time of admission.The first time was when his wife passed away.He was not paying attention and crashed the car and went into a coma.Then customer's house was burglarized.First hospitalization for blood sugar related (b)(6) 2016.That is when customer crashed the car.Customer does not know what it was.He just was not paying attention because his wife died and he was more concerned about that.Then customer also had 9 heart attacks.Customer is currently on pen and has to eat constantly to keep blood glucose up.Customer wearing the pump at time of hospitalization.Customer had 5 strokes while in hospital.Customer was in hospital for a month.He was treated for low blood glucose and high blood glucose.Customer stated he was in the hospital (b)(6) 2017 for a low blood glucose of 22 mg/dl but was not wearing the pump at the time and was on injections.He stated he has a hard time while on injections maintaining blood glucose.The insulin pump will not be returned for analysis.
 
Additional Manufacturer Narrative
The information provided that the date of event with the initial report was incorrect.The correct information has been included with this report.
 
Event or Problem Description
Incident date has been changed to (b)(6) 2017.

Brand Name
PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-722RNAS
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC MINIMED
18000 devonshire st.
northridge CA 91325 1219
MDR Report Key7004415
Report Number2032227-2017-64068
Device Sequence Number11062154
Product Code OYC
UDI-Device Identifier00613994623935
UDI-Public(01)00613994623935
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 07/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberMMT-722RNAS
Device Catalogue NumberMMT-722RNAS
Device Lot NumberA000142622
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/26/2017
Supplement Date Received by Manufacturer10/26/2017
Initial Report FDA Received Date11/06/2017
Supplement Report FDA Received Date07/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening;
Patient Age77 YR
Patient Weight160